MAUDE Adverse Event Report: ARTHREX, INC. BONE CUTTER,5.0MM X 13CM; SAW BLADE

ARTHREX, INC. BONE CUTTER,5.0MM X 13CM; SAW BLADE
Model Number BONE CUTTER,5.0MM X 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopic shoulder surgery the inner part of the bone cutter broke.The device did not break inside the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation is confirmed.One unpackaged ar-8500bc serial/batch number (b)(6) was received for investigation.Functional testing was not performed due to the damage to the device.Visual inspection noted that the device is noticeably used and broken in half.The most likely cause is attributed to misuse/user error due to excessive force being used.Per the directions for use (dfu) dfu-0215-eo revision 1, disposable arthroscopic shaver blades, burrs, powerpick¿, powerasp¿, nanoresection¿ and shaverdrill¿ devices: "7.Excessive "side-loading" on the device during use does not improve cutting performance and in extreme cases will cause irreversible damage to the device.".

Brand Name
BONE CUTTER,5.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24036468
Report Number1220246-2026-00137
Device Sequence Number10482514
Product Code GFA
UDI-Device Identifier00888867043732
UDI-Public(01)00888867043732(11)240605(17)290531(10)15259120
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE CUTTER,5.0MM X 13CM
Device Catalogue NumberAR-8500BC
Device Lot Number15259120
Was Device Available for Evaluation? Device Returned to Manufacturer
Distributor Facility Aware Date12/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown